Jump to content

Catina7: Effexor Withdrawal / Destabilized Central Nervous System


Catina7

Recommended Posts

Hello everyone,

 

This is my first post.  I'm not even sure if there is anything you'll be able to do for me other than to offer a kind word.  I evidently went too fast during my Effexor titration and have completely destabilized my central nervous system.  I didn't realize it until recently, but I think my nervous system had already been sensitized by trying to come off of antidepressants two previous times.  Starting in March 2020 I began what I thought was a slow titration of 10% per month of the Effexor.  I started out at about 200 tiny beads and got down to 21.  Then in September 2021 my central nervous system became completely destabilized and it hit me like a ton of bricks - adrenaline pumping through my body, severe anxiety/panic, and sleeplessness.  I went to the ER three times for relief and took lorazepam and Vistaril because I was desperate for relief (I am currently not taking anything).  I've had a couple nights since then that I've actually slept through the night, but most nights I feel so revved up that I can't sleep at all.  I did add back in just a few tiny beads of the Effexor a couple weeks ago (I now take 30), but for the most part I am just going to hold steady and not make any more changes until I reach some form of stability.  

 

My life has been completely upended by this and I have felt suicidal many times.  The only thing that gives me a glimmer of hope is the two nights that I actually slept through the night.  Other than that, I've hardly slept at all.  Every day has become a struggle to survive.  I realize that I am on a long road to recovery and may never be fully free from the Effexor.  I wanted to get off of it so I could treat my anxiety problems with more natural things, and now I'm dealing with more anxiety than I could ever imagine.  It's a very sad irony.  If I could turn back time I would never have started taking antidepressants 30 years ago.  

 

Any advice you could give me would be appreciated because I'm feeling pretty hopeless right now and didn't sleep a wink last night because I felt so revved up.

Edited by Catina7
Info added
Link to comment
  • ChessieCat changed the title to Catina7: Effexor Withdrawal / Destabilized Central Nervous System
  • Catina7 changed the title to Effexor Withdrawal / Destabilized Central Nervous System
  • Administrator

Hi, Catina. Welcome to Surviving Antidepressants.

 

Here is some information on withdrawal to get you started: 

 

Tips for tapering off venlafaxine (Effexor)

 

Why taper by 10% of my dosage?

 

How psychiatric drugs remodel your brain

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The Windows and Waves Pattern of Stabilization

 

On 10/17/2021 at 5:41 AM, Catina7 said:

I did add back in just a few tiny beads of the Effexor a couple weeks ago (I now take 30), but for the most part I am just going to hold steady and not make any more changes until I reach some form of stability.  

 

Please let us know more about your taper and where you were at prior to adding back in Effexor. This thread on reinstatement may be useful to read: 

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

As you provide more information, we can better guide you in setting up your taper. Please continue to use this thread to ask questions and document your taper. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy